Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 76, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 24, 2015, 6:19 PM CDT for Red River County, Texas; McCurtain County, Oklahoma. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2015, 6:19 PM CDT (23:19 UTC)
- Expired
- Apr 24, 2015, 6:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties McCurtain County, OK, Red River County, TX
The radar
The Shreveport radar (KSHV), 165 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 6:30 PM CDT | HAIL 0.75 | Idabel, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 11.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -248 J/kg
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
508
WUUS54 KSHV 242319
SVRSHV
OKC089-TXC387-242345-
/O.NEW.KSHV.SV.W.0076.150424T2319Z-150424T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
619 PM CDT FRI APR 24 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MCCURTAIN COUNTY IN SOUTHEASTERN OKLAHOMA...
NORTHEASTERN RED RIVER COUNTY IN NORTHEASTERN TEXAS...
* UNTIL 645 PM CDT
* AT 619 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF MANCHESTER...OR 19 MILES NORTH OF CLARKSVILLE...MOVING EAST AT
55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
IDABEL...BROKEN BOW...VALLIANT...MILLERTON...HAWORTH...GARVIN...
CERROGORDO...BOKHOMA...MOON...OAK HILL...TOM...HOLLY CREEK...
HARRIS...SHINEWELL...GOLDEN...GOODWATER...BRYARLY...EAGLETOWN...
ALBION AND FARMERS HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN
TEXAS.
LAT...LON 3411 9449 3365 9450 3367 9457 3367 9458
3368 9459 3367 9459 3368 9462 3368 9465
3370 9464 3369 9465 3370 9467 3369 9467
3379 9514 3404 9514
TIME...MOT...LOC 2319Z 266DEG 46KT 3389 9504
HAIL...1.00IN
WIND...60MPH
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 5:07 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Apr 24, 5:07 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 507 PM CDT FRI APR 24 2015 .UPDATE... JUST SENT OUT A QUICK UPDATE TO INCLUDE TORNADO WATCH 103 THROUGH 10 PM TONIGHT. STORMS TO DEVELOP ALONG AND SOUTH OF A BAROCLINIC ZONE ORIENTED EAST TO WEST MAINLY ACROSS THE INTERSTATE 20 CORRIDOR. DAMAGING WINDS...HEAVY RAIN...HAIL...AND ISOLATED TORNADOES POSSIBLE. /05/ .PREV DISCUSSION... /ISSUED 326 PM CDT FRI APR 24 2015/ DISCUSSION... LATEST SFC ANALYSIS SHOWING A DEEPENING SFC LOW ACROSS SE CO INTO SW KS WITH A DRYLINE ACROSS THE TX/OK PNDL INTO W TX. A SOUTHEAST FLANKING WARM FRONT EXTENDED FROM THE SFC LOW AND SNAKED SOUTH AND EAST INTO CENTRAL OK TO JUST SOUTH OF DFW TO NEAR TYR TO ESF. THIS WARM FRONT HAS MOVED VERY LITTLE TODAY ACROSS S/CENTRAL LA BUT HAS SHOWN A GREATER TENDENCY TO MOVE NORTHWARD INTO NORTH CENTRAL TEXAS OVER THE LAST COUPLE HOURS. CLOUD COVER REMAINS VERY THICK AND ITS THIS CLOUD COVER THAT HAS TEMPERED DAYTIME HIGH TEMPS TODAY. ITS ALSO THIS CLOUD COVER THAT HAS NOT ALLOWED FOR MUCH IN THE WAY OF INSTABILITY. LATEST MESOANALYSIS ONLY SHOWING CAPE VALUES NEAR 1000J/KG ALONG AND SOUTHWEST OF THE SLOWLY RETURNING NORTHWARD WARM FRONT. SUPERCELL THUNDERSTORM THAT FORMED SOUTH OF OUR AREA EARLIER TODAY FORMED ALONG THE WARM FRONT AND THE BEST UPPER LEVEL SUPPORT WHICH IS MEAGER AT BEST...EXISTS OUT WEST WHERE TORNADO WATCH #100 WAS JUST ISSUED FOR PORTIONS OF CENTRAL AND N TX. THE LATEST WRF OUTPUT HAS SHOWN A TENDENCY TO LIFT THE WARM FRONT TOO FAR NORTH AND THUS ITS SOLUTION WAS DISCOUNTED. HAVE INSTEAD GONE WITH A MODEL BLEND OF THE HRRR FOR THE VERY SHORT TERM...FOLLOWED BY A GFS/ECMWF BLEND BEYOND TONIGHT. HAVING SAID THAT...THE LATEST HRRR SHOWS CONVECTION DEVELOPING RAPIDLY NEAR AND NORTH OF THE I-20 CORRIDOR OF N TX LATER THIS EVENING WITH SOME OF THESE STORMS LIKELY EXHIBITING DISCRETE CHARACTERISTICS AS THEY MOVE EASTWARD INTO OUR NW ZONES. SOME OF THIS STRONG/SEVERE CONVECTION COULD EVENTUALLY MOVE ITS WAY INTO NW LA LATE THIS EVENING/OVERNIGHT BUT THE EVENTUAL STORM MODE SHOULD BE FOR A BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS TO DEVELOP ACROSS THE REGION...RAPIDLY EXPANDING AND SPREADING SOUTH AND EAST THROUGH THE NIGHT. DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES WILL CONTINUE TO BE A THREAT...WITH THE TORNADIC THREAT LIKELY ORIENTED NEAR WHERE THE WARM FRONT SETS UP LATER THIS EVENING...SOMEWHERE ACROSS NE TX INTO WEST CENTRAL OR NORTHWEST LOUISIANA. THE LEAD SHORTWAVE EJECTS NORTHWARD INTO THE CENTRAL PLAINS OVERNIGHT TONIGHT WITH NEAR ZONAL FLOW IN ITS WAKE SETTING UP ACROSS THE SOUTHERN PLAINS. THIS SHOULD RESULT IN A MUCH DRIER DAY ON SATURDAY BUT A STRONG PRESSURE GRADIENT WILL EXIST ACROSS THE REGION AS WELL. STRONG SOUTHWEST WINDS AND EVENTUAL SUNSHINE WILL ALLOW FOR SFC TEMPS TO WARM WELL INTO THE 80S ON SAT AS WELL AS SUN WITH SOME LOCATIONS LIKELY FLIRTING WITH THE 90 DEGREE MARK. MOISTURE BEGINS TO RETURN QUICKLY BACK INTO THE REGION FROM THE SOUTH DURING THE DAY SUNDAY INTO SUNDAY NIGHT AS YET ANOTHER UPPER TROUGH DIGS INTO THE SOUTHWEST CONUS AND CUTS OFF ACROSS THE FOUR CORNERS REGION LATE SUNDAY NIGHT. THIS RETURNING MOISTURE AND INSTABILITY WILL LIKELY RESULT IN ANOTHER RISK OF STRONG TO SEVERE THUNDERSTORMS ACROSS OUR REGION MONDAY INTO MONDAY NIGHT WITH THE UPPER TROUGH ONLY MAKING SLOW EASTWARD PROGRESS INTO CENTRAL OK BY TUE. THE GOOD NEWS IS BY THIS TIME...WE SHOULD BEGIN TO SEE DRY SLOTTING ALONG THE SOUTHERN FLANK OF THE CLOSED LOW WHICH SHOULD RESULT IN DRIER CONDITIONS TUESDAY AND ESPECIALLY WEDNESDAY THROUGH THE END OF THE WORK WEEK AS AS UPPER LEVEL RIDGING BEGINS TO TAKE OVER FROM THE WEST. PRELIMS TO FOLLOW...13. PREV DISCUSSION... /ISSUED 102 PM CDT FRI APR 24 2015/ AVIATION... MORNING IFR/LOW MVFR CIGS AND PATCHY FOG HAVE BEEN SLOW TO CLEAR OUT ACROSS LA/AR PORTIONS OF AREA. HOWEVER...CIGS HAVE LIFTED TO VFR ACROSS NE TX...AND BECMG SKC AT KLFK. AS TEMPS WARM TO AOB 80 DEGREES...EXPLOSIVE CONVECTION MAY OCCUR. VERY STG LOW LVL DIRECTIONAL SHEAR WILL BRING A THREAT FOR VERY LARGE HAIL AND POSSIBLE TORNADOES ACROSS NE TX BY AROUND 24/21-22Z...WITH WARM FRONT MOVG SLOWLY NWD ACROSS AREA. IN ADDITION...A SLOW MOVG SQUALL LINE TO DEVELOP LATER THIS EVE...AND BRING STG STRAIGHT LINE WINDS OVERNIGHT. WITH PASSAGE OF THIS UPPER TROUGH BRINGING LINE OF STORMS...WINDS BECMG SW 10 TO 20 KTS...AND VFR CONDITIONS TO RETURN TO AREA BY AROUND 25/15Z. VII && .PRELIMINARY POINT TEMPS/POPS... SHV 69 89 64 89 / 60 20 0 10 MLU 70 87 66 87 / 60 30 10 10 DEQ 62 86 51 85 / 80 10 0 10 TXK 68 87 60 85 / 80 10 0 10 ELD 68 85 60 84 / 60 20 0 10 TYR 69 89 63 88 / 60 10 0 10 GGG 68 88 63 88 / 60 10 0 10 LFK 70 89 65 89 / 60 30 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/05
Hazardous weather outlook, Apr 24, 10:47 AM CDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1047 AM CDT FRI APR 24 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-251200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1047 AM CDT FRI APR 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... THUNDERSTORM INTENSITY WILL LIKELY INCREASE LATER THIS AFTERNOON INTO THE EVENING HOURS ACROSS THE FOUR STATE REGION. UPPER LEVEL DISTURBANCES MOVING THIS WAY FROM CENTRAL TEXAS AND A NORTHWARD MOVING WARM FRONT FROM SOUTHEAST TEXAS AND SOUTHERN LOUISIANA WILL BE THE KEY INGREDIENTS FOR STRONG TO SEVERE THUNDERSTORM DEVELOPMENT LATER TODAY. LARGE HAIL...DAMAGING THUNDERSTORM WIND GUSTS AND ISOLATED TORNADOES WILL ALL BE POSSIBLE...ESPECIALLY IF SUPERCELLS ARE ALLOWED TO FORM AND IF ANY OF THESE CAN BECOME DISCRETE. IN ADDITION TO THE SEVERE WEATHER THREAT...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH RAINFALL AMOUNTS POSSIBLY TOTALING ONE TO THREE INCHES ACROSS THE REGION THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SHOWERS AND THUNDERSTORMS...SOME STORMS STRONG TO SEVERE...WILL INCREASE FROM THE SOUTHWEST MONDAY AND TUESDAY...AHEAD OF A STRONG UPPER LEVEL STORM SYSTEM THAT WILL DRIFT EAST INTO THE SOUTHERN PLAINS...AS A COLD FRONT BACK DOORS INTO THE AREA AND BECOMES NEARLY STATIONARY ACROSS DEEP EAST TEXAS AND PARTS OF CENTRAL AND SOUTHEAST LOUISIANA. ONCE THIS SYSTEM MOVES EAST ALONG THE GULF COAST...RAINS COME TO AN END...AND REMAINS DRY THROUGH LATE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND OVERNIGHT. 13
In the hours before
Special weather statement, Apr 24, 4:50 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 450 PM CDT FRI APR 24 2015 LAZ001-002-010>012-242230- RED RIVER LA-DE SOTO LA-BOSSIER LA-BIENVILLE LA-CADDO LA- 450 PM CDT FRI APR 24 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOSSIER... SOUTHEASTERN CADDO...WEST CENTRAL BIENVILLE...NORTHWESTERN RED RIVER AND NORTHWESTERN DE SOTO PARISHES UNTIL 530 PM CDT... AT 449 PM CDT...A STRONG THUNDERSTORM WAS REPORTED 7 MILES SOUTH OF STONEWALL...OR 10 MILES NORTHWEST OF MANSFIELD...MOVING NORTHEAST AT 50 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... STONEWALL...KEACHI...GRAND CANE...GLOSTER...REEDS STORE...MC DADE... ROBSON...KEAT CHIE...CASPIANA...NINOCK...FRIERSON...TAYLORTOWN... KORAN...ELM GROVE...KICKAPOO AND KINGSTON. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHWESTERN LOUISIANA. LAT...LON 3202 9381 3220 9394 3247 9349 3225 9331 TIME...MOT...LOC 2149Z 236DEG 45KT 3217 9377 19
Special weather statement, Apr 24, 5:49 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 549 PM CDT FRI APR 24 2015 LAZ005-006-013-014-242315- UNION LA-OUACHITA LA-LINCOLN LA-JACKSON LA- 549 PM CDT FRI APR 24 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OUACHITA...NORTHEASTERN JACKSON...SOUTHEASTERN LINCOLN AND SOUTHEASTERN UNION PARISHES UNTIL 615 PM CDT... AT 547 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF RUSTON...MOVING NORTHEAST AT 55 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MONROE...RUSTON...CLAIBORNE...WEST MONROE...CHOUDRANT...EROS... DOWNSVILLE...CALHOUN AND ROCKY BRANCH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTH CENTRAL LOUISIANA. LAT...LON 3236 9252 3253 9263 3283 9218 3258 9199 TIME...MOT...LOC 2247Z 240DEG 49KT 3250 9249 13
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 6:31 PM CDT | Special Weather Statement | SHV | Bowie, Titus | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.